It is currently Mon Aug 21, 2017 12:55 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sun Dec 08, 2013 6:42 am 
Offline
Average Poster
Average Poster

Joined: Tue Nov 19, 2013 8:12 pm
Posts: 6
I am on sublingual buprenorphine once a day and addiction wise I am doing fine. I am still having several episodes of 'mega city 28th century' which is explained under my 'subutex and bizarre sleep problem' thread on here.

However the sublingual tablet is making the area under my tongue so sore I have tears streaming down my cheeks when I have placed the tablet there. Also if I eat citrus fruit or anything acidic through the day, it feels like salt in an open wound. I am now afraid to eat and drink a lot of things and if I do and they cause the area under my tongue to react, I make a really loud 'UMPH' sound and slap my hand to my mouth, most people would think I was about to be sick.

I am in the UK, and I don't think there is another method of administering oral buprenorphine, and pharmacists crushing tablets is a very grey area that needs lots of discussion from pharmacist to doctor and is only usually done to save pharmacists time and allow them to get potentially dangerous patients, such as those with psychotic illnesses, out of the pharmacy without getting into confrontations with them asking them to remain in the pharmacy until the tablet has dissolved.I don't think that would help, as there is some agent in the tablet which causes the pain under my tongue, which is left sore all day.


Top
 Profile  
 
PostPosted: Sun Dec 08, 2013 3:25 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Hi Happenstance,

Your problem is not unique. Many, including myself, have had issues with developing a sore under the tongue from the pills or film. You said the pills were the only method of distribution that you know of. I would think the UK would have the films by now, but different countries have different rules.

My suggestion is for you to not put the Suboxone tab under your tongue like they say you should. Your entire mouth is a mucus membrane so you can also put it between your teeth and gums, kind of like chewing tobacco. It will dissolve a lot slower but you can move it around while it melts. Do that until the sore heals and then try it under the tongue again. If you are taking two pills then just do one at a time and see how that works.

I got a sore when the films came out. The reason I think is because it was so strong and my mouth wasn't used to it. After some time passed and it healed, no problems since.

There are other methods of administration but I won't mention them. Why? Because they seem to mimic addict behavior and we don't want that.

Try it and let us know how it works for you.

Welcome here!

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sun Dec 08, 2013 6:12 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
I totally understand where you're coming from! I had the same problem when I first started the sublingual films. In fact, I recently was putting the sub under the right side of my tongue all the time, so when I went back to the left side it got sore again! It's almost as if you have to develop a "blister". It hurts at the time, but it ends up toughening up that area.

If I remember correctly, the sting goes away in a minute or two, and once the tender spots heal you won't have this problem anymore.

I hope it goes away for you soon!

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Dec 18, 2013 11:36 pm 
Offline
New Poster
New Poster

Joined: Wed Dec 18, 2013 10:55 pm
Posts: 2
My problem is with brushing my teeth. I can't stand not brushing my teeth, but it is so painful. Not just underneath, but mostly on top of my tongue.
I've been on suboxone for several years now and it has gotten a lot better as far as sub contact goes. One thing that helped me was holding in all the saliva in my mouth until it's all dissolved. Also, make sure you drink lots of water! Biotene can help with keeping your mouth hydrated. Having a dry mouth makes it easier to get irritated too.


Top
 Profile  
 
PostPosted: Thu Dec 19, 2013 1:10 am 
Offline
Super Poster
Super Poster

Joined: Tue Aug 20, 2013 11:17 pm
Posts: 157
I recommended what another poster said about putting it in between your cheek/lip and gums like chewing tobacco, it works well and will give under your tongue a bit of time to heal. The only problem with this method is keeping it from getting all over your teeth but I think that happens a bit despite the method. I would be so excited if they could figure out a way to come up with a bupe tablet you could just swallow like a regular pill, it would be so nice to not have to have a 30 minute ritual around subs twice a day but its a small annoyance I guess.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group